[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
Time: 9:41:14 AM
Remote Name: 22.214.171.124
1) 1983 A plastic surgeon was preparing to rework a small area of skin covering the bridge of my nose. He injected locally a small amount of lydocaine. I immediately saw stars and fainted. 2) 1995 A dentist was preparing to drill-out a molar. He injected lydocaine in the back corner of my mouth. Again, I passed-out. (The tooth was subsequently filled using ibuprofin as the pain killer!) 3) 1998 I was seen by a dermatologist to discuss removing a small, benign skin lesion. I told him about the prior 2 experiences with injected pain killers. He said it was the epinephrine used in lydocaine. He proposed using a –caine without added epinephrine (I believe zylocaine). The epinephrine-less pain killer was used and no VV occurred. 4) 2000 I had a molar crowned after being injected with zylocaine. Again, I did not “see stars” or pass out.
I have no other history of fainting, am in excellent physical condition, and do not smoke or drink. I’m convinced that the dermatologist is right. Some people react badly to the epinephrine added to lydocaine. Epinephrine is a vaso-constrictor and helps reduce the amount of bleeding at the site of an incision.
Ask your doctors to avoid injecting you with pain killers that contain epinephrine.
My husband has had this also, can It be treated any how, or what do the Doctors need to check for to diagnose it? Thanks